I am an individual who just happens to suffer from social anxiety. I easily go red in the face and at times sweat beads form on my forehead, brows, lip and chin. It’s so frustrating, embarrassing and I feel helpless. I have started Zoloft 50mg 6 weeks ago, and haven’t found a huge improvement so I visited my GP who agreed to increase to 100mg. Has anyone used Zoloft to help with anxieties side effects of blushing and facial sweating? Or on the other hand, any recommendations on other possible medications that may elevate these symptoms. Of course I have tried CBT over the past ten years, including workshops and specialist in treating anxiety, and I do my best to apply the tools I’ve learnt over the years. Love to hear from anyone. I hope eventually, I can conduct a work meeting, attend social situations and become more confident when talking about myself not worrying about my kryptonite (anxiety) heating up inside. Regards all, from another human who happens to have anxiety too. From MJ
Sertraline - Stop the facial blushing and sweating anyone?
- 12 Jan 2018 by MJ2018
- 20 Feb 2018
- hyperhidrosis, anxiety, social anxiety disorder, generalized anxiety disorder, sertraline, lips
Hi I have found Sertraline to be very effective in containing the outbreaks of blushing. Not sure how severe your outbreaks are but my life had become controlled by worrying about when the next flush would occur! My advice would be to stick with it & also possibly look at taking beta blockers in situations you know they will occur!
I hope I can be of help. I have suffered greatly from PB (Pathological blushing) for the last 15 years. I’ve been through the ringer with medications and have to say Sertraline was the one medication I truly felt “block” a blushing episode from occurring. It did, however, stop working after about 6-8 months and I was on the max dose. Since then, the last year or so, I’ve unsuccessfully tried many meds through trial and error. Doc and I are planning to restart Sertraline, as I now seek surgeon’s advice on the ETS surgery for blushing. Have you heard of the surgery?
Look into it if not. I highly recommend Sertraline. I’ve also heard of beta blockers being used to take before presentations and/or meetings, which stop the physical symptoms of blushing. I’ve only tried propranolol which worked minimally. Definitely worth trying.
I also highly recommend reading the book, “When Blushing Hurts” by Enrique Jadresic, a psychiatrist who suffered from PB himself. Fabulous information in there and it’s not a long book. Discusses a wide range of therapy options and stories from his patients. Best of luck to you
- Sertraline Information for Consumers
- Sertraline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Sertraline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Social Anxiety Disorder - I was just percribed sertraline and have been taking for three weeks with?
Posted 14 Aug 2009 • 3 answers
I get anxiety attacks, usually in social situations. my body gets hot and I start sweating a lot. w?
Posted 13 Feb 2012 • 1 answer
Posted 13 Dec 2015 • 1 answer
Posted 24 Jul 2016 • 1 answer
Posted 17 Sep 2017 • 2 answers